St. David's Medical Center to use FDA cleared CARTO 3 Navigation System for treating cardiac arrhythmia

On Monday, November 2, 2009, Andrea Natale, M.D., F.A.C.C., F.H.R.S., an electrophysiologist and executive medical director of the Texas Cardiac Arrhythmia Institute at St. David's Medical Center, will be the first physician in the United States to perform an ablation procedure to treat a patient with a cardiac arrhythmia, commonly known as an irregular heart rhythm, using the newly FDA-cleared CARTO® 3 Navigation System.

"Imaging with the new CARTO® 3 System puts us at the forefront of being able to visualize and treat nearly every type of arrhythmia," Dr. Natale said. "It also reinforces our commitment to helping the growing pool of arrhythmia patients get fast, effective treatment."

The CARTO® 3 Navigation System is a three-dimensional imaging system that allows doctors to quickly and accurately visualize cardiac anatomy. It is especially useful in the treatment of atrial fibrillation, or AFIB. AFIB is the most common type of irregular heart rhythm in the United States, affecting an estimated 5.6 million people and is increasing due to the rise in the aging population.

Texas Cardiac Arrhythmia Institute at St. David's Medical Center offers a full range of electrophysiology procedures, including catheter ablation--for which physicians utilize the only FDA-approved catheter for treating AFIB, the NAVISTAR® THERMOCOOL® Irrigated Ablation Catheter. THERMOCOOL® Navigation Catheters are approved (for drug refractory recurrent symptomatic paroxysmal atrial fibrillation) when used with CARTO® 3 Systems. The CARTO® 3 System gives doctors the ability to pinpoint the location of these catheters during ablation procedures with unprecedented speed, precision and clarity.

Source:

St. David's Medical Center

Comments

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.
Post a new comment
Post
You might also like...
High air pollution may increase risk for life-threatening arrhythmias